Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 19, NWS Pocatello, ID

September 30, 2009

NWS Pocatello, ID issued this wind advisory at Sep 30, 2009, 11:11 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 11:11 AM MDT (17:11 UTC)
Expired
Sep 30, 2009, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 301711
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1111 AM MDT WED SEP 30 2009

IDZ021-010200-
/O.CAN.KPIH.LW.Y.0023.000000T0000Z-091001T0000Z/
/O.NEW.KPIH.WI.Y.0019.090930T1711Z-091001T0200Z/
/O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
1111 AM MDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT THURSDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. A FREEZE WARNING REMAINS
IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. 

STRONG WINDS WILL CONTINUE TO DEVELOP ACROSS THE LOWER SNAKE PLAIN
THROUGH THE AFTERNOON. WEST WINDS ARE FORECAST TO INCREASE TO
GREATER THAN 30 MPH SUSTAINED...WITH WIND GUSTS BETWEEN 40 AND 45
MPH. THE WINDS SHOULD DECREASE THIS EVENING AROUND SUNSET.

MUCH COLDER TEMPERATURES ARE IN STORE FOR TONIGHT AS WELL. LOW
TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING. SOME AREAS MAY
EXPERIENCE A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID
20S OVERNIGHT...BRINGING AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-010200-
/O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1111 AM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MDT THURSDAY. 

A POWERFUL STORM WILL CONTINUE TO PASS THROUGH IDAHO TODAY AND
TONIGHT. MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM.
LOWS TONIGHT WILL DROP INTO THE MID 20S AND LOWER 30S...WITH SOME
AREAS LIKELY SEEING A HARD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ017-010200-
/O.NEW.KPIH.WI.Y.0019.090930T1711Z-091001T0200Z/
/O.CON.KPIH.FZ.A.0006.091001T0600Z-091001T1600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1111 AM MDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

VERY STRONG WINDS HAVE DEVELOPED ACROSS MUCH OF THE EASTERN MAGIC
VALLEY TODAY. WEST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO EARLY
THIS EVENING. GUSTS AROUND 50 MPH ARE POSSIBLE. PEOPLE TRAVELING
THROUGH THE AREA TODAY...ESPECIALLY HIGH PROFILE VEHICLES ON
NORTH-SOUTH ORIENTED ROADWAYS...SHOULD BE ESPECIALLY CAUTIOUS OF
STRONG AND SUDDEN CROSSWINDS. 

MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM. LOWS
TONIGHT MAY DROP INTO THE 30 TO 35 DEGREE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS75 KPIH 302039
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
239 PM MDT WED SEP 30 2009

IDZ017-010445-
/O.UPG.KPIH.FZ.A.0006.091001T0600Z-091001T1600Z/
/O.EXA.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/
/O.CON.KPIH.WI.Y.0019.000000T0000Z-091001T0200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
239 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

VERY STRONG WINDS HAVE DEVELOPED ACROSS MUCH OF THE EASTERN MAGIC
VALLEY TODAY. WEST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO EARLY
THIS EVENING. GUSTS AROUND 50 MPH ARE POSSIBLE. PEOPLE TRAVELING
THROUGH THE AREA TODAY...ESPECIALLY HIGH PROFILE VEHICLES ON
NORTH-SOUTH ORIENTED ROADWAYS...SHOULD BE ESPECIALLY CAUTIOUS OF
STRONG AND SUDDEN CROSSWINDS.

MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM. LOWS
TONIGHT ARE FORECAST TO DROP BELOW FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-010445-
/O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/
/O.CON.KPIH.WI.Y.0019.000000T0000Z-091001T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
239 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT
THIS EVENING. 

STRONG WINDS WILL CONTINUE TO DEVELOP ACROSS THE LOWER SNAKE
PLAIN THROUGH THE AFTERNOON. WEST WINDS ARE FORECAST TO INCREASE
TO GREATER THAN 30 MPH SUSTAINED...WITH WIND GUSTS BETWEEN 40 AND
45 MPH. THE WINDS SHOULD DECREASE THIS EVENING AROUND SUNSET.

MUCH COLDER TEMPERATURES ARE IN STORE FOR TONIGHT AS WELL. LOW
TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING. SOME AREAS MAY
EXPERIENCE A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID TO
UPPER 20S OVERNIGHT...BRINGING AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-010445-
/O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
239 PM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MDT THURSDAY. 

A POWERFUL STORM WILL CONTINUE TO PASS THROUGH IDAHO TODAY AND
TONIGHT. MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM.
LOWS TONIGHT WILL DROP INTO THE MID 20S THROUGH THE LOWER 30S...WITH
SOME AREAS LIKELY SEEING A HARD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
000 
WWUS75 KPIH 010212
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
812 PM MDT WED SEP 30 2009

IDZ017-021-011000-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-091001T0200Z/
/O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
812 PM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. 

MUCH COLDER TEMPERATURES ARE IN STORE FOR TONIGHT. LOW
TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING. SOME AREAS MAY
EXPERIENCE A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID TO
UPPER 20S OVERNIGHT...BRINGING AN END TO THE GROWING SEASON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ020-011000-
/O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
812 PM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MDT THURSDAY. 

MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT. LOWS TONIGHT WILL DROP
INTO THE MID 20S THROUGH THE LOWER 30S... WITH SOME AREAS LIKELY
SEEING A HARD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 30, 8:49 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 30, 8:49 AM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
849 AM MDT WED SEP 30 2009

.UPDATE...NO UPDATE TO CURRENT FCST WITH UPPER TROUGH DIRECTLY
OVERHEAD AS ADVERTISED. HAVE SEEN SNOW DROP CLOSE TO VALLEY FLOORS
WITH BRIEF CHANGEOVER ALREADY OVERNIGHT. CLEARING LINE TO THE WEST
PER IR SAT IMAGERY...AND EXPECT CLEARING TO HELP INCREASE WINDS IN
THE EASTERN MAGIC AND LOWER SNAKE PLAIN AND MTNS TO THE SOUTH
TODAY. WINDS STILL LOOK SHY OF ADVISORY CRITERIA SO HAVE CONTINUED
TO HOLD BACK ON HEADLINE. ONLY OTHER CAVEAT TO FCST IS SLOW
DEVELOPMENT OF CONVERGENCE EVENT IN UPPER VALLEY. WINDS HAVE
TURNED NORTHWEST AND QUITE GUSTY EXITING CENTRAL MTN VALLEYS WITH
SOUTHWEST WINDS STILL THROUGH MUCH OF PLAINS. RADAR LOOP SHOWS
WEAK BAND HAS DEVELOPED...AND WILL WATCH FOR CHANGE TO SNOW AND
POTENTIAL ADDITIONAL ACCUMULATIONS. OTHERWISE FORECAST LOOKS TO BE
IN GREAT SHAPE GIVEN COMPLEXITY OF UPPER LOW AND WILL CONTINUE TO
MONITOR AS THE DAY GOES ON. DMH

&&

.PREV DISCUSSION... /ISSUED 341 AM MDT WED SEP 30 2009/

DISCUSSION...THE POWERFUL STORM SYSTEM FORECAST TO AFFECT EASTERN
IDAHO IS UPON US THIS MORNING. A GOOD BAND OF RAIN AND MOUNTAIN
SNOW IS WORKING ACROSS THE FORECAST AREA AS OF 3AM MDT. FOR
TODAY...SNOW LEVELS WILL CONTINUE TO DROP WITH THE MOST OF THE
SNOW FALLING AT OR ABOVE 5500 FEET. FORECAST ACCUMULATIONS OF UP
TO 4 INCHES AT MIDDLE ELEVATIONS WITH 6 OR MORE POSSIBLE ABOVE
9000 FEET APPEARS TO BE ON TRACK...BASED ON SNOW ALREADY STICKING
ON GRASSY SURFACES ACROSS THE CENTRAL MOUNTAINS. SINCE THE GROUND IS
WARM...ANY ACCUMULATING SNOW WILL LIKELY MELT ONCE HEAVIER BURSTS
OF SNOWFALL END. AT THIS TIME...WILL CONTINUE TO HIGHLIGHT
EXPECTATIONS IN SPECIAL WEATHER STATEMENTS AND THE HWO.
ACCUMULATING SNOW IS NOT EXPECTED IN THE SNAKE PLAIN...ALTHOUGH WE
MAY SEE IT MIX WITH RAIN. THIS IS ESPECIALLY THE CASE WITH MORE
CONVECTIVE ACTIVITY LIKE THE CONVERGENCE ZONE EVENT THAT APPEARS
TO BE SETTING UP FOR PORTIONS OF THE UPPER AND LOWER SNAKE PLAIN
BY THIS AFTERNOON. THE OTHER STORY DURING THE DAYLIGHT HOURS WILL
BE THE WIND. BREEZY CONDITIONS WILL CONTINUE UNTIL THIS EVENING.
SUSTAINED WINDS OF 15 TO 30 MPH ARE FORECAST WITH HIGHER GUSTS.
THE STRONGEST WINDS SHOULD OCCUR ACROSS THE EASTERN MAGIC
VALLEY...THE SOUTHERN HIGHLANDS AND CANYONS/VALLEYS THAT EMPTY OUT OF THE
CENTRAL MOUNTAINS INTO THE SNAKE PLAIN. WHILE A LAKE WIND ADVISORY
APPEARS A SURE BET FOR AMERICAN FALLS RESERVOIR...THAT WAS NOT
QUITE THE CASE FOR A WIND EVENT ACROSS THE MAGIC VALLEY AND
SOUTHERN HIGHLANDS. WHILE THE MODELS AND LOCAL WIND SCHEME DOE SHOW WINDS
FLIRTING WITH THE LOWER END OF WIND ADVISORY CRITERIA...THERE IS
SOME QUESTION ON HOW MUCH SUNSHINE AND INSTABILITY WILL DEVELOP IN
THE AREA. WILL LET THE DAY SHIFT KEEP AN EYE ON IT AND PULL THE
TRIGGER ON SOMETHING IF NECESSARY. THE OTHER STORY WILL BE THE
COLD NIGHT FORECAST ACROSS EASTERN IDAHO TONIGHT. AS THE SYSTEM
CONTINUES TO MOVE EAST...COLD AIR WILL STILL BE POURING INTO THE
AREA. TEENS AND 20S WILL BE COMMON IN THE MOUNTAINS...WITH 20S AND
LOWER 30S FOR MUCH OF THE SNAKE PLAIN. WE HAVE UPGRADED THE FREEZE
WATCH TO A WARNING FOR THOSE AREAS. PARTS OF THE UPPER PLAIN MAY
SEE A HARD FREEZE WITH TEMPERATURES NEARING 25 DEGREES. THE
CURRENT FORECAST CALLS FOR LOWS IN THE 30 TO 35 DEGREE RANGE
ACROSS THE EASTERN MAGIC VALLEY...THEREFORE A FREEZE WATCH HAS
BEEN ISSUED ALLOWING THE DAY SHIFT TO DECIDE ON THE COURSE OF
ACTION FOR THAT REGION.

DRIER CONDITIONS ARE FORECAST FOR TOMORROW AND FRIDAY. SOME
LINGERING SHOWERS ARE EXPECTED MAINLY ACROSS THE EASTERN MOUNTAINS
THURSDAY...AND AHEAD OF THE NEXT SYSTEM ON FRIDAY ACROSS THE
CENTRAL MOUNTAINS. TEMPERATURES WILL REBOUND BUT NOWHERE NEAR THE
70S AND 80S AS OF LATE. HIGHS IN THE 40S AND 50S WILL BE COMMON
WITH SOME AREAS APPROACHING 60 ON FRIDAY. THURSDAY NIGHT WILL BE
ANOTHER COLD NIGHT ACROSS THE AREA WITH ANOTHER FREEZE ANTICIPATED
ACROSS PORTIONS OF THE SNAKE PLAIN AND POSSIBLY THE MAGIC VALLEY.

ANOTHER SLOW MOVING AND POWERFUL STORM WILL AFFECT THE REGION BY
THE WEEKEND. THE GFS AND ECMWF ARE SHOWING SOME GOOD AGREEMENT ON
THIS. WE HAVE DECIDED TO INCREASE POPS AND LOWER TEMPERATURES
BEGINNING ON SATURDAY. THIS APPEARS TO BE ANOTHER GOOD RAIN AND
MOUNTAIN SNOW PRODUCER. IT APPEARS THAT IT IS FINALLY FALL ACROSS
EASTERN IDAHO.   KEYES

AVIATION...WIDESPREAD SHOWERS AND IFR/MVFR CEILINGS OVER CENTRAL
IDAHO MOVING TO THE WYOMING LINE BY THIS EVENING. SNOW LEVELS NEAR
7000 FEET MSL THIS MORNING GRADUALLY LOWER TO NEAR 5800 FEET BY
EVENING. BREEZY SOUTHWEST WINDS 15 TO 25 MPH CONTINUE IN THE SNAKE
PLAIN AND SOUTH CENTRAL HIGHLANDS THROUGH 03Z. CLEARING EXPECTED ON
THURSDAY BUT SCATTERED CLOUDS MAY OBSCURE HIGHER MOUNTAINS TOPS
ALONG THE EASTERN HIGHLANDS. RS

FIRE WEATHER...PRECIPITATION BAND THIS MORNING ASSOCIATED WITH THE
LOW PRESSURE TROUGH CROSSING IDAHO EXTENDS FROM SALMON TO BURLEY AND
WILL MOVE INTO WYOMING BY EARLY EVENING. SHOWERS WILL LINGER NEAR
THE WYOMING BORDER THROUGH THURSDAY MORNING. SNOW LEVELS NEAR 7000
FEET WILL LOWER TO NEAR 5800 FEET BY LATE AFTERNOON. SNOW WILL ACCUMULATE
AROUND A HALF FOOT AT ELEVATIONS NEAR 9000 FEET WITH 1 TO 3 INCHES
MORE COMMON ON MIDDLE SLOPES. SOUTH AND WEST FACING SLOPES WILL SEE
FAIRLY WIDESPREAD PRECIPITATION WITH NEAR A QUARTER INCH LIQUID
WATER. BREEZY 15 TO 25 MPH WINDS WILL FOCUS FROM EASTERN MAGIC
VALLEY TO POCATELLO AND MUCH OF THE SOUTHERN SAWTOOTH FOREST. A
SHORT DRY PERIOD FOLLOWS THURSDAY AND FRIDAY BEFORE ANOTHER
SIGNIFICANT LOW PRESSURE SYSTEM COMES IN ON SATURDAY. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR IDZ021.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY FOR
IDZ020-021.

FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
IDZ017.

&&
Hazardous weather outlook, Sep 30, 4:17 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
417 AM MDT WED SEP 30 2009

IDZ018-019-022>025-031-032-011030-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
417 AM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TODAY.
SNOWFALL IS EXPECTED AT OR ABOVE 5500 FEET. ACCUMULATIONS OF UP
TO 4 INCHES ARE POSSIBLE...WITH 6 OR MORE ABOVE 9000 FEET. IN THE
LOWEST MOUNTAIN VALLEYS...RAIN OR A MIX OF RAIN AND SNOW IS
POSSIBLE WITH LITTLE TO NO ACCUMULATION EXPECTED. WITH WARM GROUND
TEMPERATURES AT ALL ELEVATIONS ANY SNOW THAT STICKS WILL MELT ONCE
THE HEAVIER BURSTS OF SNOW COME TO AN END. MUCH COLDER WEATHER IS
FORECAST...WITH DAYTIME TEMPERATURES IN THE 20S AND 30S HIGHER
UP...AND 40S FOR THE MOUNTAIN VALLEYS. OVERNIGHT LOWS WILL DROP
INTO THE TEENS AND 20S. SNOW WILL END FROM WEST TO EAST BY
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOW WARM UP IS EXPECTED THURSDAY AND FRIDAY WITH HIGHS ONLY IN
THE 40S AND 50S...AND EVEN COLDER FOR HIGHEST ELEVATIONS. ISOLATED
MOUNTAINS SHOWERS ARE POSSIBLE DURING THIS TIME.

STARTING THIS WEEKEND...ANOTHER POWERFUL AND SLOW MOVING STORM
WILL BRING RAIN AND HIGHER ELEVATION SNOWFALL TO EASTERN IDAHO.
THIS SYSTEM MAY PRODUCE ANOTHER GOOD ROUND OF PRECIPITATION FOR
EASTERN IDAHO. BE PREPARED FOR MORE COLDER WEATHER WITH THIS SYSTEM
AS WELL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020-021-011030-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
417 AM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TODAY. RAIN...MIXING
WITH SNOW AT TIMES WILL CONTINUE INTO THIS EVENING. LITTLE IF ANY
MAJOR ACCUMULATION OF SNOW IS FORECAST...EXCEPT ON THE BENCHES AND
WITH HEAVIER BURSTS OF PRECIPITATION. RAIN AND/OR SNOW SHOULD END
OVERNIGHT. BREEZY CONDITIONS WILL DEVELOP TODAY WITH SUSTAINED
WINDS OF 15 TO 30 MPH EXPECTED. A LAKE WIND ADVISORY HAS BEEN
ISSUED FOR AMERICAN FALLS RESERVOIR FOR MOST OF TODAY. MICH COLDER
WEATHER IS FORECAST...WITH DAYTIME TEMPERATURES IN THE 30S AND
40S. BY TONIGHT...OVERNIGHT LOWS WILL DROP INTO THE 20S AND LOWER
30S FOR MUCH OF THE SNAKE PLAIN...WITH A HARD FREEZE LIKELY ACROSS
PORTIONS OF THE UPPER PLAIN. FREEZE WARNINGS HAVE BEEN ISSUED FOR
TONIGHT. IT SHOULD BE SLIGHTLY WARMER...IN THE 30 TO 35 DEGREE
RANGE...FOR THE EASTERN MAGIC VALLEY. A FREEZE WATCH HAS BEEN
ISSUED FOR THAT REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOW WARM UP IS EXPECTED THURSDAY AND FRIDAY WITH HIGHS ONLY IN
THE 40S AND 50S. SOME PARTS OF THE MAGIC VALLEY MAY REACH 60 ON
FRIDAY. THE PLAIN SHOULD REMAIN DRY WITH ANY SHOWERS CONFINED TO
THE HIGHER ELEVATIONS.

STARTING THIS WEEKEND...ANOTHER POWERFUL AND SLOW MOVING STORM
WILL BRING RAIN AND SNOW TO EASTERN IDAHO. THIS SYSTEM MAY
PRODUCE ANOTHER GOOD ROUND OF PRECIPITATION FOR EASTERN IDAHO. BE
PREPARED FOR MORE COLDER WEATHER WITH THIS SYSTEM AS WELL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Sep 30, 6:30 AM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
630 AM MDT WED SEP 30 2009

IDZ017-020-021-302100-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
630 AM MDT WED SEP 30 2009

...FIRST STORM OF FALL 2009 MOVING THROUGH EASTERN IDAHO TODAY...

THE FIRST MAJOR STORM OF THE SEASON IS BRINGING RAIN AND EVEN SOME
WET SNOW TO THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. WHILE MOSTLY
RAIN IS EXPECTED...A MIX OR A CHANGEOVER TO SNOW IS POSSIBLE WITH
HEAVIER POCKETS OF PRECIPITATION. LITTLE IF ANY ACCUMULATION IS
EXPECTED AT THESE ELEVATIONS...ALTHOUGH THE BENCHES MAY SEE AN
INCH OR TWO TOTAL. DAYTIME TEMPERATURES WILL BE RUNNING SOME 20 TO
40 DEGREES COLDER...COMPARED TO WHAT WE SAW FOR THE FIRST PART OF
THE WEEK. WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL ALSO MAKE
IT FEEL MUCH COLDER THAN THE ACTUAL TEMPERATURE AT TIMES.

PLEASE MAKE SURE YOU ARE PROPERLY DRESSED AND PREPARED FOR FALL TO
ALMOST WINTER-LIKE CONDITIONS TODAY. STAY TUNED TO LOCAL MEDIA AND
THE NATIONAL WEATHER SERVICE FOR UPDATES ON THIS PARTICULAR STORM.

IDZ018-019-022>025-031-032-302100-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
630 AM MDT WED SEP 30 2009

...FIRST STORM OF FALL 2009 MOVING THROUGH EASTERN IDAHO TODAY...

THE FIRST MAJOR STORM OF THE SEASON IS BRINGING RAIN AND EVEN SOME
WET SNOW TO THE MOUNTAINOUS AREAS OF EASTERN IDAHO. ANY
MEASURABLE ACCUMULATIONS OF SNOW SHOULD REMAIN ABOVE 5500
FEET...HOWEVER A MIX OR CHANGEOVER TO SNOW IS POSSIBLE ALL THE WAY
DOWN TO THE VALLEY FLOORS. GENERALLY...1 TO 4 INCHES OF TOTAL
SNOWFALL IS FORECAST. FOR AREAS ABOVE 9000 FEET...6 INCHES OR MORE
IS POSSIBLE. SOME AREAS WILL SEE WINDS OF 15 TO 30 MPH WITH HIGHER
GUSTS AT TIMES TODAY. THIS MAY CREATE SOME LOCALIZED POCKETS OF
BLOWING AND DRIFTING SNOW...AS WELL AS CONDITIONS THAT WILL MAKE
YOU FEEL MUCH COLDER THAN THE ACTUAL TEMPERATURE.

PLEASE MAKE SURE YOU ARE PROPERLY DRESSED AND PREPARED FOR FALL TO
ALMOST WINTER-LIKE CONDITIONS TODAY. YOU MAY ALSO WANT TO CHECK
ROAD CONDITIONS JUST IN CASE THE SNOW AROUND STICKS LONG ENOUGH TO
CREATE SLICK AND HAZARDOUS DRIVING. STAY TUNED TO LOCAL MEDIA AND
THE NATIONAL WEATHER SERVICE FOR UPDATES ON THIS PARTICULAR STORM.
Local storm report, Sep 30, 7:46 AM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
746 AM MDT WED SEP 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     SNOW             3 N INKOM               42.84N 112.25W
09/30/2009  M1.0 INCH        BANNOCK            ID   TRAINED SPOTTER

&&

VALLE
Local storm report, Sep 30, 8:09 AM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
809 AM MDT WED SEP 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HEAVY RAIN       4 SSE POCATELLO         42.83N 112.43W
09/30/2009  E0.58 INCH       BANNOCK            ID   TRAINED SPOTTER

&&

VALLE
Local storm report, Sep 30, 8:47 AM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
847 AM MDT WED SEP 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             1 SW POCATELLO          42.87N 112.48W
09/30/2009  E1.0 INCH        BANNOCK            ID   NWS EMPLOYEE

            1 INCH OF SNOW ON WEST BENCH OF POCATELLO

&&

VALLE
Local storm report, Sep 30, 9:17 AM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
917 AM MDT WED SEP 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       1 W REXBURG             43.83N 111.80W
09/30/2009  M0.38 INCH       MADISON            ID   TRAINED SPOTTER

&&

VALLE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:10 AM MDTFreeze WatchPIH11 hr
Sep 30, 3:10 AM MDTFreeze WarningPIH31 hr
Sep 30, 3:10 AM MDTLake Wind AdvisoryPIH8 hr

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.